Digestive Disorders / Gastroenterology Expert Forum
Can Bile cause heartburn?
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Can Bile cause heartburn?

I posted earlier regarding my gallbladder being removed last month and how well I've been doing until this past Saturday.  My question is this...I'm still suffering with the burning in my chest despite taking 30 mg. Prevacid twice a day.  (Not to mention the Tums, Mylanta, and Alka Selzter I try) I'm barely eating ANYTHING.  Mostly crackers and water.  I'm tired of this chest burning.  I'm wondering if this is bile backing up.  I have diarhea (diarrhea) at least twice a day and it is a bright orange color.  Is this bright orange the bile in my stool?  My surgeon told me to wait a week (that was Tues.) to see if I still have symptoms before he refers me to a gastro.  I'm about to go crazy with this burning.  Thanks for your help.
Related Discussions
3 Comments
Blank
Avatar_n_tn
your stool color may be the result of Prevacid as well as the diarrhea.  I'm taking Nexium and my stool color is sort of orangy.  I don't have diarrhea but I do have cramping.  I would wait a week as suggested.  I've been taking Nexium for almost two weeks now, twice a day, 40mg each and I still have burning in my chest, regardless of what I eat.
Blank
Avatar_n_tn
It's called, "Bile Reflux". There's much information about it online. Also, you may have GERD, Gastritis, or an ulcer. A lot of times, people will develop one or more of the above after surgery, especially on the gallbladder and gastritis ranks up there. It's "Best" to do nothing until you have a complete work-up with a GI. An endoscopy will confirm bile reflux as well as the others. See your GI for an endoscopy.

-Jennifer
Blank
Avatar_n_tn
It sounds like gastro esophagal reflux diseae. Watch it because the acid backing up can cause damage to the esophagus, ie, it eats away at it.  I take aciphex but zanatac which is nonprecription, could do it. If not, Nexium or aciphex. Good luck b/c its a real pain.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank